California, 2006Damaging Wind in California, September 3, 2006
September 3, 2006 · NWS SGX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 3, 12:40 PM PST, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 3, 12:40 PM PST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT SUN SEP 3 2006
.SYNOPSIS...WARM AND INCREASINGLY HUMID WEATHER WILL PERSIST THROUGH
TUESDAY AS MOISTURE FROM THE REMNANTS OF JOHN SPREADS NORTH.
SCATTERED THUNDERSTORMS WILL FORM IN THE MOUNTAINS AND DESERTS THE
NEXT FEW DAYS...AND SOME STORMS COULD DRIFT WEST OF THE MOUNTAINS AT
TIMES. A WEAK TROUGH WILL PUSH MOST OF THE MOISTURE TO THE EAST
LATER THIS WEEK...BUT ISOLATED THUNDERSTORMS ARE STILL LIKELY IN THE
MOUNTAINS.
&&
UPDATED TO ADD HIGH RIP CURRENT RISK MONDAY AND TUESDAY.
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TEMPERATURES WEST OF THE MOUNTAINS TODAY WERE HIGHER THAN YESTERDAY
DUE TO ABSENCE OF MARINE LAYER AND FROM DOWNSLOPE WARMING IN THE LOW
LEVEL EASTERLY FLOW. IN CONTRAST...MTN AND DESERTS TEMPS WERE LOWER
FROM INCREASED MOISTURE. THE EAST WINDS ASSOCIATED WITH THE
CIRCULATION AROUND T.S. JOHN WILL CONTINUE THROUGH TUESDAY...AND
THE LACK OF MARINE LAYER AND DOWNSLOPING WILL CONTRIBUTE TO WARMER
DAYS IN THE COASTAL ZONES. I HAVE INCREASED HIGH TEMPS WEST OF THE
MTNS ACCORDINGLY.
THUNDERSTORMS FORMED OVER THE MOUNTAINS AROUND 19Z AND SHOWED VERY
LITTLE MOVEMENT. VAD WIND PROFILE INDICATED LIGHT NE WINDS ABOVE
7000 FEET SO EXPECT SLOW SOUTHWEST DRIFT TO THE CELLS THIS
AFTERNOON. HIGH MOISTURE CONTENT OF THE ATMOSPHERE AND SLOW MOVING
STORMS WITH HIGH VERTICAL EXTENT FAVORS VERY HEAVY DOWNPOURS AND
FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UP 8 PM TODAY.
TROPICAL STORM JOHN WAS WEAKENING OVER THE RUGGED TERRAIN OF THE
BAJA PENINSULA AND WILL LIKELY BE DOWNGRADED TO THE TROPICAL
DEPRESSION BY THIS EVENING. ITS BECOMING DIFFICULT TO DISCERN ITS
CIRCULATION CENTER ON THE IR SATELLITE LOOP. THE FORECAST TRACK IS
NORTH-NORTHWEST OVER CENTRAL BAJA...BUT THE MODELS HAVE TRENDED TOO
FAR WEST WITH THIS FEATURE. THE 12Z GFS TAKES JOHN UP THE EASTERN
SIDE OF THE BAJA PENINSULA...AS DOES THE 12Z ECMWF...AND IT MAY
BRIEFLY DRIFT OVER THE WARMER WATERS OF THE SEA OF CORTEZ. THE
BLOCKING HIGH FORECAST TO STRENGTHEN 500 MILES WEST OF NORTHERN BAJA
ON MONDAY MAY SLOW ITS WESTWARD ADVANCE...OR IT MAY STALL FOR A TIME
OVER NORTHERN BAJA. THIS WILL HAVE TO BE MONITORED CLOSELY...SINCE
ANY DEVIATION FROM ITS CURRENT WESTERLY TRACK WILL IMPACT THE
PRECIPITATION FORECAST.
DEBRIS CLOUD BLOWOFF FROM JOHN IS WELL EAST OF OUR CWA WAY OVER NEW
MEXICO. SO EXPECT MAX DAYTIME HEATING TOMORROW AND TUESDAY WITH HIGH
INSTABILITY COUPLED WITH COPIOUS MOISTURE LEADING TO ANOTHER ROUND
OF AFTERNOON THUNDERSTORMS AND FLASH FLOODING. SOME STORMS WILL
DRIFT WEST OF THE MTNS AS THE EAST WINDS ALOFT WILL BE STRONGER
TOMORROW. A FLASH FLOOD WATCH WILL BE ISSUED FOR MONDAY IN THE MTNS
AND DESERTS.
EXTENDED PERIOD WED-FRI...A WEAK TROUGH DEVELOPING OVER THE WEST
WILL SLIDE DOWN THE COAST AND SHIFT UPPER LEVEL WINDS TO THE
NW...REDUCING THE RAIN THREAT WEST OF THE MOUNTAINS. THE FLOW WILL
BE TOO WEAK FOR SIGNIFICANT DRYING THROUGH A DEEP LAYER...AND THAT
WILL KEEP THE THREAT FOR THUNDERSTORMS GOING OVER THE MTNS AND
DESERTS WED-FRI.
&&
.AVIATION...
SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE THRU 02Z IN THE
MOUNTAINS AND DESERTS. BASES NEAR 7500 FT MSL AND TOPS TO FL450 WITH
ASSOCIATED STRONG UDDFS AND TURBULENCE. STRONGER STORMS THIS AFTN
COULD PRODUCE LOCALLY HEAVY RAIN AND HAIL WITH GUSTY SURFACE WINDS
TO 40 KTS.
OTHERWISE VFR CONDITIONS WILL PREVAIL WITH LOCAL HAZE NEAR THE
BEACHES. SHALLOW MARINE LAYER HAD VERY MINIMAL IMPACT EARLY THIS
MORN...ALMOST NIL LOW CLOUDS/FOG EVEN AT THE BEACHES. FOR TONIGHT
AND EARLY MON WITH SOME OFFSHORE WIND COMPONENTS THE COAST COULD
EASILY REMAIN COMPLETELY FREE OF STRATUS AND ANY FOG BELOW 3-5SM
VSBY. IF ANY STRATUS/FOG DOES MANAGE TO OCCUR IT WOULD BE BRIEFLY
BETWEEN 11-15Z MON...PATCHY TO ISOLATED IN EXTENT AND CONFINED CLOSE
TO THE IMMEDIATE COAST.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM TONIGHT...SEE LAXFFASGX.
FLASH FLOOD WATCH MONDAY...SEE LAXFFASGX.
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.
HIGH RIP CURRENT RISK MONDAY AND TUESDAY...SEE LAXSRFSGX.
PUBLIC...MOEDE
AVIATION...LAVIS
Hazardous weather outlook, Sep 3, 3:00 AM PST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN SEP 3 2006
...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS TODAY...
...FLASH FLOOD POTENTIAL HIGH OVER THE MOUNTAINS AND DESERTS
MONDAY...
CAZ042-043-048-050-057-032300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 AM PDT SUN SEP 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS
AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN
THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS
AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE
POSSIBLE IN COASTAL AND VALLEY AREAS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
CAZ055-056-058-032300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
400 AM PDT SUN SEP 3 2006
...FLASH FLOOD WATCH 1100 AM THROUGH 800 PM TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
MOISTURE AND INSTABILITY TODAY UNDER SOUTHEAST FLOW ALOFT. THE
REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA
MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA.
THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM
TODAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK.
FOR TODAY...HAIL...HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE
WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH
AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS
SIGNIFICANT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY AND TUESDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL
DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD
RATING WILL CONTINUE TO BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE
ALOFT.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
CAZ060>062-032300-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SUN SEP 3 2006
...FLASH FLOOD WATCH 1100 AM THROUGH 800 PM TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DESERTS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
MOISTURE AND INSTABILITY TODAY UNDER SOUTHEAST FLOW ALOFT. THE
REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA
MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA.
THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM
TODAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK.
FOR TODAY...HAIL...HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE
WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH
AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS
SIGNIFICANT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY AND TUESDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL
DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD
RATING WILL BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
ATKIN
Thunderstorm Wind, Riverside
- When
- September 3, 2:46 PM PST
- Where
- Riverside County, 1 mi NE of Sun City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.717, -117.183
A thunderstorm wind gust brought down power lines and power poles along Briggs Road at Chambers Road and at Matthews Road. Power was knocked out and traffic was disrupted in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Iowa, September 3, 20061 in hail · 4 events
- Hail in Iowa, September 3, 20061 in hail · 3 events
- Waterspouts in Lake Huron, September 3, 20062 events
- Flooding in New Mexico, September 3, 20062 events
- Damaging Wind and Heavy Rain in Arizona, September 3, 2006$5,000 · 60 kt wind · 2 events
- Flash Flood in New Mexico, September 3, 20061 event
- Waterspout in South Atlantic Coastal Waters, September 3, 20061 event
- Hail in Minnesota, September 3, 20060.88 in hail · 1 event
- Heavy Rain in Florida, September 3, 20061 event
- Hail in Iowa, September 3, 20060.88 in hail · 1 event
- Waterspout in South Atlantic Coastal Waters, September 3, 20061 event
- Hail in Iowa, September 3, 20060.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530856.